Maryland, 2014Winter Storm and Winter Weather in Maryland, February 4 to 5, 2014
February 4 to 5, 2014 · NWS LWX · 15 events in 15 counties and zones
A wedge of high pressure extended southwest along the Appalachian Mountains. Low pressure approached the Mid Atlantic from the Tennessee Valley and warm air overran colder air at the surface resulting in freezing rain.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wedge of high pressure extended southwest along the Appalachian Mountains. Low pressure approached the Mid Atlantic from the Tennessee Valley and warm air overran colder air at the surface resulting in freezing rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 4, 4:01 PM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Feb 4, 4:01 PM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EST TUE FEB 4 2014
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN NORTH OF THE AREA TONIGHT. LOW PRESSURE
ALONG THE GULF COAST WILL MOVE INTO THE MID-ATLANTIC REGION
TONIGHT AND WEDNESDAY MORNING. A COLD FRONT MOVES THROUGH
WEDNESDAY AFTERNOON AS THE LOW MOVES OFFSHORE. HIGH PRESSURE
RETURNS FOR THE END OF THE WEEK. A COASTAL STORM MAY IMPACT
PORTIONS OF THE MID ATLANTIC THIS WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
CENTER OF HIGH PRESSURE HAS EXPANDED INTO NEW ENGLAND...AND SURFACE
MAP ALREADY SHOWS A HIGH PRESSURE WEDGE INTO THE MID-ATLANTIC. HIGH
CLOUD DECK HAS BEEN IN PLACE ALL DAY...WITH STRATUS ALSO LOCATED
OVER THE CENTRAL SHENANDOAH VALLEY/FOOTHILLS. EXPECT STRATUS TO
EXPAND NORTHEASTWARD THROUGH THE EVENING HOURS.
MEANWHILE...LOW PRESSURE EXISTS ALONG THE LOUISIANA COAST. THIS LOW
WILL TRACK NORTHEAST UP THE APPALACHIANS TONIGHT AND THEN ACROSS THE
NORTHERN MID-ATLANTIC WEDNESDAY.
REST OF TODAY WILL BE DRY...BUT AS LOW LEVELS MOISTEN AND LIFT
INCREASES PRECIPITATION WILL DEVELOP DURING THE EARLY TO MID
EVENING. DIDN/T DEVIATE TOO MUCH FROM PREVIOUS FORECAST FOR P-TYPE
ONSET...POSSIBLY STARTING OUT AS SNOW/SLEET ACROSS THE
NORTH/NORTHWEST PORTION OF THE CWA THEN TRANSITIONING TO FREEZING
RAIN. ALWAYS HAVE TO WATCH OUT FOR WET BULBING AND MORE SNOW/SLEET
AT THE ONSET...BUT STILL BELIEVE THE MAIN IMPACT OVER THE CWA WILL
BE ICING FROM FREEZING RAIN.
WINTER HEADLINES REMAIN AS IS...A QUARTER INCH OR MORE OF ICE IN THE
WARNING...AND AROUND A TENTH OF AN INCH IN THE ADVISORY. STILL
EXPECT ALL RAIN FROM ORANGE OVER THE LOWER SOUTHERN MARYLAND...BUT
SURFACE TEMPERATURE TRENDS WILL NEED TO BE WATCHED CLOSELY THIS
EVENING IN CASE THE ADVISORY WOULD NEED TO BE EXPANDED FOR A PERIOD
OF FREEZING RAIN.
FREEZING RAIN WILL LINGER THE LONGEST NEAR THE MASON DIXON LINE
WHERE COLD AIR WILL TAKE ITS TIME BEING ERODED. WARNING GOES UNTIL 1
PM IN THIS AREA. RAIN WILL END FROM WEST TO EAST DURING THE
AFTERNOON.
ANOTHER ASPECT TO KEEP AN EYE ON WILL BE QPF AND POSSIBLE FLOODING.
CURRENT QPF IS FORECAST TO BE UNDER 1 INCH...WHICH SHOULD LIMIT
FLOOD POTENTIAL. SEE HYDRO SECTION BELOW.
FOR TEMPERATURES...LEANED TOWARD A MAV/MET BLEND BUT UNDERCUT
TEMPERATURES A LITTLE TONIGHT INTO WEDNESDAY MORNING /ESPECIALLY
VALLEYS/NEAR MASON DIXON LINE/ AS MODELS TEND TO WARM SURFACE
TEMPERATURES A LITTLE TOO SOON IN A COLD WEDGE.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL BUILD IN FROM THE WEST WEDNESDAY NIGHT. WEAK
UPSLOPE COMPONENT COULD STILL FAVOR SOME LIGHT SNOW SHOWER
ACTIVITY OVER THE WESTERN SLOPES OF THE ALLEGHENY FRONT OVERNIGHT
INTO EARLY THURSDAY WITH MINOR ACCUMULATION POSSIBLE. OVERNIGHT
LOWS IN THE 20S EXPECTED...SLIGHTLY COLDER OVER THE FAR NORTH AND
WEST CWFA. HIGHS ON THURSDAY FROM THE 30S NORTH TO THE LOWER 40S
OVER THE SOUTHERN COUNTIES WITH LOWS IN THE TEENS AND 20S
EXPECTED.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WITH COOL TEMPERATURES CONTINUES FOR FRIDAY. INITIAL
WEAK WAVE IN CONFLUENT FLOW ALOFT PUSHES THROUGH ON SATURDAY WITH
SOME LIGHT SNOW POSSIBLE. SOMEWHAT INTERESTING 12Z GFS RUN FOR
SUNDAY WITH PRIMARY LOW TRACKING ACROSS OHIO RIVER VALLEY AND
SECONDARY COASTAL LOW TRACKING BETWEEN NORFOLK AND SOUTHERN MD.
GRADIENT BEHIND THE LOW IS IMPRESSIVE AND HAVE BUMPED UP WINDS FOR
SUNDAY. PTYPE WITH THIS SYSTEM IN THE GFS LOOKS TO BE RAIN/SNOW
MIX FOR THE EAST/SOUTHEAST AND IS SUPPORTED BY COASTAL LOW TRACK
THIS FAR NORTH. NORTH AND WEST OF THE METROS LOOKS MORE HAZARDOUS
AS SNOW AND WINDS PICK UP SUNDAY. STILL BIG DIFFERENCES IN MODELS
AND CONFIDENCE REMAINS LOW...HOWEVER...BUT PRECIPITATION /POSSIBLY
SIGNIFICANT/ WITH THIS STORM SYSTEM LOOKS LIKELY ON SUNDAY. ECMWF
SHOWS A COUPLE OF LOWS PUSHING MORE OFFSHORE...BUT STILL MAINTAINS
SOME PRECIP AND WIND WITH MAIN UPPER LOW LIFTING NORTHEAST ACROSS
THE MID ATLANTIC. ECMWF ALSO NOW COLDER AND SUPPORTS ALL SNOW FOR
SUNDAY. STRONG COLD AIR ADVECTION THEN SETS IN FOR EARLY NEXT WEEK
WITH WELL BELOW NORMAL TEMPERATURES LOOKING LIKELY.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
MVFR DECK HAS BEEN HANGING TOUGH AT CHO ALL DAY...WHILE VFR
CONDITIONS HAVE PREVAILED AT THE TERMINALS. EXPECT CIGS TO DROP
THROUGH THE EVENING AS PRECIPITATION BECOMES IMMINENT. ONSET LOOKS
TO BE IN A 02Z-04Z WINDOW AT THE HUBS...IN THE FORM OF SLEET OR
FREEZING RAIN...WITH CONDITIONS QUICKLY DETERIORATING INTO IFR.
FREEZING RAIN LOOKS TO BECOME THE PREDOMINANT P-TYPE OVERNIGHT
BEFORE CHANGING TO RAIN WEDNESDAY MORNING. CHANGEOVER TO RAIN COULD
OCCUR A COUPLE HOURS SOONER OR LATER THAN WHAT IS IN THAT TAF.
VFR WED NGT THRU THE END OF THE WEEK. THE NEXT WEATHER SYSTEM
COULD IMPACT THE REGION LATE IN THE WEEKEND. THERE REMAINS A HIGH
DEGREE OF UNCERTAINTY WITH REGARD TO THE TRACK AND TIMING.
&&
.MARINE...
EXPECT WINDS TO STAY BELOW SCA CRITERIA THROUGH WEDNESDAY AS LOW
PRESSURE APPROACHES AND THEN TRACKS ACROSS THE MID-ATLANTIC. VSBYS
LIKELY DROP TO 1 TO 3 NM IN RAIN OVERNIGHT INTO WEDNESDAY.
A COLD FRONT WILL MOVE THRU THE WATERS WED AFTN. NW WINDS BEHIND
THE FRONT MAY REACH SCA LVLS WED NGT AND THU. HIGH PRESSURE WILL
REMAIN IN CONTROL THROUGH THE START OF THE WEEKEND. A LOW PRESSURE
SYSTEM COULD IMPACT THE WATERS LATE SATURDAY AND SUNDAY BUT THERE
REMAINS QUITE A BIT UNCERTAINTY WITH REGARD TO THE EXACT TRACK AND
TIMING.
&&
.HYDROLOGY...
WATCHING FLOOD POTENTIAL WITH THE PRECIPITATION EXPECTED TONIGHT AND
EARLY WEDNESDAY. FORECAST LIQUID AMOUNTS RANGE FROM AS LITTLE AS A
THIRD OF AN INCH IN OUR SOUTHERN COUNTIES TO AROUND AN INCH IN NERN
MD. MANY STREAMS...ESPECIALLY THE LARGER ONES...REMAIN ELEVATED
AFTER THE RAIN ON MONDAY...SO IT WILL NOT TAKE AS MUCH RAIN TO CAUSE
SIMILAR/LARGER STREAM RISES TO MONDAY. CANNOT RULE OUT FLOODING IF
THE PRECIPITATION AMOUNTS ARE MORE THAN FORECAST...BUT BASED ON THE
CURRENT FORECAST...THE POTENTIAL IS FAIRLY LOW AND IMPACTS WOULD BE
MINOR.
WE ARE ALSO MONITORING RIVER ICE. THERE STILL SEEM TO BE ICE EFFECTS
ON PORTIONS OF THE POTOMAC AND SHENANDOAH RIVERS...AS EVIDENCED BY
RISES AT STRASBURG AND PAW PAW IN PARTICULAR. NEITHER OF THESE ARE
ANYWHERE CLOSE TO FLOOD STAGE...BUT WILL NEED TO BE MONITORED AS
ADDITIONAL FLOW MOVES DOWNSTREAM TOWARD THESE AREAS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FREEZING RAIN ADVISORY FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY FOR DCZ001.
MD...FREEZING RAIN ADVISORY FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY FOR MDZ011-013-014.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR MDZ003>007-501-502.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR MDZ009-010.
VA...FREEZING RAIN ADVISORY FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY FOR VAZ025-026-036>039-051>054-502>504.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR VAZ028-031.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR VAZ027-029-030-040-042-501.
WV...FREEZING RAIN ADVISORY FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY FOR WVZ505-506.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR WVZ050>053-503-504.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR WVZ055-501-502.
MARINE...NONE.
&&
SYNOPSIS...BPP/KRW
NEAR TERM...BPP
SHORT TERM...KRW
LONG TERM...BPP/KRW
AVIATION...BPP/KRW
MARINE...BPP/KRW
HYDROLOGY...JEHazardous weather outlook, Feb 4, 7:54 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
754 PM EST TUE FEB 4 2014
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
051000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
754 PM EST TUE FEB 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT TONIGHT FOR NORTHEAST MARYLAND FOR
A MIX OF SNOW...SLEET AND FREEZING RAIN. A FREEZING RAIN ADVISORY
IS IN EFFECT TONIGHT FOR THE REST OF THE OUTLOOK AREA. PLEASE
REFER TO THE WINTER WEATHER MESSAGE WBCWSWLWX FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING CONTINUES FOR NORTHEAST MARYLAND UNTIL
WEDNESDAY AFTERNOON.
MINOR STREAM FLOODING IS POSSIBLE AFTER PRECIPITATION CHANGES TO
RAIN WEDNESDAY.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS WEDNESDAY
NIGHT. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED INTO
THURSDAY FOR PORTIONS OF THE WATERS.
ANOTHER LOW PRESSURE SYSTEM COULD CAUSE MORE WINTRY WEATHER OVER
THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-051000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
754 PM EST TUE FEB 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT TONIGHT FOR THE POTOMAC
HIGHLANDS...NORTHERN AND CENTRAL MARYLAND...THE EASTERN PANHANDLE
OF WEST VIRGINIA AND PORTIONS OF NORTHERN VIRGINIA INCLUDING THE
SHENANDOAH VALLEY. A FREEZING RAIN ADVISORY IS IN EFFECT FOR THE
REST OF THE OUTLOOK AREA. PLEASE REFER TO THE WINTER WEATHER
MESSAGE WBCWSWLWX FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING CONTINUES THROUGH WEDNESDAY MORNING FOR THE
POTOMAC HIGHLANDS...NORTHERN AND CENTRAL MARYLAND...THE EASTERN
PANHANDLE OF WEST VIRGINIA AND PORTIONS OF NORTHERN VIRGINIA
INCLUDING THE SHENANDOAH VALLEY.
MINOR STREAM FLOODING IS POSSIBLE AFTER PRECIPITATION CHANGES TO
RAIN LATER WEDNESDAY.
ANOTHER LOW PRESSURE SYSTEM COULD BRING WINTRY PRECIPITATION TO THE
AREA OVER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Charles
- When
- February 4, 8:00 PM EST to February 5, 9:00 AM EST
- Where
- Charles forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.474, -77.013 (the zone’s center; the record gives no point)
Ice accumulation of a trace was reported at surrounding locations.
Winter Weather, St. Mary'S
- When
- February 4, 8:00 PM EST to February 5, 9:00 AM EST
- Where
- St. Mary'S forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.216, -76.529 (the zone’s center; the record gives no point)
Ice accumulation of a trace was reported at surrounding locations.
Winter Weather, Calvert
- When
- February 4, 8:00 PM EST to February 5, 9:00 AM EST
- Where
- Calvert forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.535, -76.531 (the zone’s center; the record gives no point)
Ice accumulation of a trace was reported at surrounding locations.
Winter Storm, Extreme Western Allegany
- When
- February 4, 10:00 PM EST to February 5, 10:00 AM EST
- Where
- Extreme Western Allegany forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Ice accumulation of a quarter inch was reported at Cumberland.
Winter Storm, Central and Eastern Allegany
- When
- February 4, 10:00 PM EST to February 5, 10:00 AM EST
- Where
- Central and Eastern Allegany forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Ice accumulation of a quarter inch was reported at surrounding locations.
Winter Storm, Washington
- When
- February 4, 10:00 PM EST to February 5, 10:00 AM EST
- Where
- Washington forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.604, -77.814 (the zone’s center; the record gives no point)
Ice accumulation of a quarter inch was reported at Hagerstown.
Winter Storm, Frederick
- When
- February 4, 10:00 PM EST to February 5, 12:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.472, -77.398 (the zone’s center; the record gives no point)
Ice accumulation of a quarter inch was reported at Point of Rocks.
Winter Storm, Carroll
- When
- February 4, 10:00 PM EST to February 5, 12:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.563, -77.022 (the zone’s center; the record gives no point)
Ice accumulation of a quarter inch was reported at Lineboro.
Winter Storm, Northern Baltimore
- When
- February 4, 10:00 PM EST to February 5, 12:00 PM EST
- Where
- Northern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
Ice accumulation of a quarter inch was reported at Rosedale.
Winter Storm, Howard
- When
- February 4, 10:00 PM EST to February 5, 10:00 AM EST
- Where
- Howard forecast zone
- Reported by
- NWS Employee
Ice accumulation of a quarter inch was reported at Woodstock.
Winter Storm, Harford
- When
- February 4, 10:00 PM EST to February 5, 12:00 PM EST
- Where
- Harford forecast zone
- Reported by
- Trained Spotter
Ice accumulation of a quarter inch was reported at Whiteford.
Winter Weather, Prince Georges
- When
- February 4, 10:00 PM EST to February 5, 10:00 AM EST
- Where
- Prince Georges forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
Ice accumulation of a trace was reported at surrounding locations.
Winter Storm, Montgomery
- When
- February 4, 10:00 PM EST to February 5, 10:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- Trained Spotter
Ice accumulation of a quarter inch was reported at Four Corners.
Winter Weather, Anne Arundel
- When
- February 4, 10:00 PM EST to February 5, 10:00 AM EST
- Where
- Anne Arundel forecast zone
- Reported by
- NWS Employee
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
Ice accumulation of a tenth inch was reported at Severn.
Winter Weather, Southern Baltimore
- When
- February 4, 10:00 PM EST to February 5, 10:00 AM EST
- Where
- Southern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Ice accumulation of a tenth inch was reported at White Marsh.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Pennsylvania, February 4 to 5, 20142 deaths · 26 injured · 13 events
- Ice Storm and Winter Weather in Arkansas, February 4, 20142 deaths · 1 injured · $8.3 million · 40 events
- Winter Storm in Pennsylvania, February 4 to 5, 20141 death · 34 events
- Extreme Cold in North Dakota, February 4, 20141 death · 1 event
- Winter Storm and Heavy Snow in Ohio, February 4 to 5, 2014$3.0 million · 22 events
- Winter Storm in Kentucky, February 4 to 5, 2014$420,000 · 22 events
- Winter Storm and Flooding in Kentucky, February 4 to 5, 2014$480,000 · 6 events
- Winter Storm in Pennsylvania, February 4 to 5, 2014$500,000 · 3 events
- Heavy Snow in New York, February 4 to 5, 2014$256,000 · 15 events
- Winter Storm in Indiana, February 4 to 5, 2014$180,000 · 6 events
- Ice Storm and Winter Storm in New Jersey, February 4 to 5, 20145 injured · 15 events
- Ice Storm and Flood in Tennessee, February 4 to 5, 2014$50,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503300, 503301, 503302, 503281, 503282, 503284, 503285, 503286, 503288, 503289, 503291, 503292, 503294, 503296, 503297.